Calculus of Variations and Geometric Measure Theory
home | mail | papers | authors | news | seminars | events | open positions | login

M. Caponi

Linear Hyperbolic Systems in Domains with Growing Cracks

created by caponi on 27 Jan 2017
modified on 27 May 2017


Published Paper

Inserted: 27 jan 2017
Last Updated: 27 may 2017

Journal: Milan J. Math.
Volume: 85
Pages: 149-185
Year: 2017
Doi: 10.1007/s00032-017-0268-7
Links: Journal site


We consider the hyperbolic system $\ddot u-{\rm div}\,(\mathbb A\nabla u)=f$ in the time varying cracked domain $\Omega\setminus\Gamma_t$, where the set $\Omega\subset\mathbb R^d$ is open, bounded, and with Lipschitz boundary, the cracks $\Gamma_t$, $t\in[0,T]$, are closed subsets of $\overline\Omega$, increasing with respect to inclusion, and $u(t):\Omega\setminus\Gamma_t\to\mathbb R^d$ for every $t\in[0,T]$. We assume the existence of suitable regular changes of variables, which reduce our problem to the transformed system $\ddot v-{\rm div}\,(\mathbb B\nabla v)+\mathbf a\nabla v -2\nabla\dot vb=g$ on the fixed domain $\Omega\setminus\Gamma_0$. Under these assumptions, we obtain existence and uniqueness of weak solutions for these two problems. Moreover, we show an energy equality for the functions $v$, which allows us to prove a continuous dependence result for both systems. The same study has already been carried out in $[3,7]$ in the scalar case.


Credits | Cookie policy | HTML 5 | CSS 2.1